I am 44 year old female with recnt findings (June 2008) microscopic hematuria (5xchecked), atypical cells in cytology smear (grade II), and trigonitis. Drs. will re-evaluate in 6 months.I also have raw burning sensation in vaginal area after intrcourse. I am just wondering if bladder findings and vaginal symptoms could be related and if these findings could be side effects of drug propafenone.(I take 225 mg 3xs daily).
How concerned should I be? I feel any one of these findings in itself would not be too worriesome they all seem minor alone but does the combination mean anything significant? It is my understanding hematuria in itself could indicate cancer or be idiopathic, And that atypical cells could also change into a cancerous condition,and I am not sure about the trigonitis other than it is some kind of inflammation in the bladder.Your opinion will be greatly appreciated.Especially on your thoughts of possible medication side effects as I am considering request to Drs. to stop the propafenone.
Microscopic hematuria (blood in the urine but not visible) can range from being idiopathic, to stones, infection, and cancer. Blood in the urinary tract can come from one of several places-kidneys, ureter, bladder, urethra. The work up for micro hematuria includes three types of tests to evaluate all these areas.
1. Urine tests- urinanalysis, culture (for infection), and cytology
2. An x-ray of the kidneys that includes ultrasound, or cat scan, or MRI
3. A cystoscopy - where a doctor looks into your bladder with a small camera and inspects the inside wall.
Using the combination of these 3 tests, most diagnosis can be established.
It is uncertain whether profafenone is causing this, but I would undergo these tests first to see if there is another cause.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.